MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3 10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3 10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3066-0095S
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Perforation (2001); Hip Fracture (2349)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "after tha surgery (right side), cutout of a lag screw occurred at the femoral head.After that, the lag screw invaded the pelvis.The initial surgery performed on (b)(6) 2021, the event was confirmed on (b)(6) 2021.The re-operation was performed on (b)(6) 2021.Additional information received on 17-feb-202: "at the time of the initial operation, the operation was completed without inserting the u blade of the u lag screw and the end cap for the lag screw.In addition, it has been confirmed that the lag screw did not turn when the set screw was not loosened in the removal process.So, the surgeon recognized that the set screw was fixed to some extent.".
 
Additional Manufacturer Narrative
Corrections: please refer to section h6 (device code and clinical signs code).The alleged event could be confirmed based on the damage patters on the surfaces of the unbroken returned products.Review of device history, labelling, capa databases and risk analysis did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product(s).No indications of material, manufacturing or design related problems were found during the document review.Functional inspection assembling of nail, lag screw and set screw in appropriate manner confirmed function was fully given.Having unscrewed the set screw for less than ¼ of a turn the lag screw could safely be locked in every position not leading to exceeded slide or rotation of the lag screw.The event could be reproduced by blocking the lag screw (with the set screw) initially in more medial position ¿ at the level of the edge with the clear imprint.Releasing the lag screw (unscrew >1/4 < ½ turn) ensured free sliding of the lag screw.The lag screw could be pushed far towards medial until the (still) protruding tip of the set screw avoided further motion towards medial which had caused additional imprints.From technical point of view and according to found surface pattern the event was initially caused by inappropriate placement of the set screw resulting in uncontrolled lag screw motion towards medial.The treating surgeon¿s opinion, event occurred due to the set screw, was confirmed.From medical point of view and with available x-rays the event was caused by the treatment (sub-optimal reduction and eccentric lag screw placement) contributed by patient¿s condition (osteopenic bone).The event was caused by inappropriate placement of the set screw ¿ unscrewing > ¼ of a turn ¿ which was regarded as user related.A product deficiency was not verified.In case essential information becomes available we reserve the right to re-reopen the case for investigation and to assess a new root cause.
 
Event or Problem Description

Brand Name
U-BLADE SET, TI GAMMA3 10.5X95MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11417551
Report Number0009610622-2021-00326
Device Sequence Number3947156
Product Code HSB
UDI-Device Identifier04546540595997
UDI-Public04546540595997
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043431
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2025
Device Model Number3066-0095S
Device Catalogue Number30660095S
Device Lot NumberK078223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight46